MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ protector p53 experienced leakage around the membrane.The following information was provided by the initial reporter: when preparing antibiotic piperacillin tazocin with 32 mm size membrane its leaking between the protector and membrane.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: six photos were provided to our quality team for investigation.Through visual inspection, there is no evidence of leakage, therefore we cannot verify the reported incident.A device history review was performed for lot 2105120, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples from the same lot were used for further evaluation.The protectors were successfully connected to the vials, ensuring that they fit correctly.The product was evaluated, and no damage or defects were observed.Functional tests were performed on the samples and no leakage was identified between the protector and the vial.The product undergoes visual and functional testing throughout manufacturing, including leak testing.Results were reviewed for lot 2105120 and found no problems related to the reported event.Based on the available information, we are unable to identify a root cause related to the manufacturing process at this time.It is likely the protector was not properly attached, resulting in the leak reported.The protector must be attached completely vertical to the vial during assembly.The m12 assembly fixture is recommended to ease the connection of the protector to the vial and must be used in a slow and consistent motion.

Brand Name
BD PHASEAL¿ PROTECTOR P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17545665
Report Number3003152976-2023-00325
Device Sequence Number15058484
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number515107
Device Lot Number2105120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown